Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

167 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes chest pain after bypass surgery?

My father, 81, (after a 4 bypass surgery back in the 80s) has undergone a stent/baloon procedure two days ago at NYU hospital. (Two arteries were disconnected/blocked.) He is home now. Has been prescribed: Aspirin, Plavix, & Pletal for 6 months. He is now complaining of chest pain. Is that normal after the procedure?
Thu, 28 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Procedures
Medical Topics ,  
Cardiologist 's  Response
Hello There

After going through your medical query I understand your concern and I would like to tell you that chest pain is persisting because of blocked arteries and that specific area of the arteries is not getting enough oxygen. It is recommended for you to consult your treating cardiologist and ask him to add some anti anginal drugs to lower the pain.

Hopefully this information will guide you properly.

Kind Regards
Dr Bhanu Partap
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Dr,6 years ago I had a triple bypass now I m told I have a complete blockage in one of the bypass, having constant chest pain, b\p is up ,I m on baby asa, metoprolol 50 mg bid, cholesterol med, water pill,nitro prn,my question is if I should be on isosorbite? thanks, Jenny

doctor1 MD

My dad has been having symptoms of his chest hurting 7 months after bypass surgery. He went to his cardiologist and they sad his heart is fine. So then he goes to his primary care physician and they do X-rays on his cheesy and.basis all looked fine. Not sure what this could be.

doctor1 MD

My uncle had triple bypass surgery about a 2 months ago. Today, he had chest pain and he is really dizzy. The doctor told us to take him to the emergency room. What could be causing this chest pain and dizziness? He was not doing anything that would cause a problem and he has been taking the medication prescribed.

Recent questions on  Plavix

doctor1 MD

My father, 81, (after a 4 bypass surgery back in the 80s) has undergone a stent/baloon procedure two days ago at NYU hospital. (Two arteries were disconnected/blocked.) He is home now. Has been prescribed: Aspirin, Plavix, & Pletal for 6 months. He is now complaining of chest pain. Is that normal after the procedure?

doctor1 MD

switched 2 prevacid 3 weks ago...have in the last 2 weeks developed increasing kidney problems...taking plavix/magnesium/potassium /IDDM/had renal cell carcioma rt kidney frozen/ creatinine hs been climbing since taking prevacid was 2.35 on monday this week up from1.98 friday before....n/v started diarrhea started/on cipro for kidney infection went from 4+ leukocytes to trace nephologist started second bout today....could this be an intraction problem with prevacid.....never had problem with prilosec or nexium

doctor1 MD

my neighbor has been coughing up blood after intercourse and has a hard time breathing afterwards. He has had 3 stents placed in his heart about 1 and 1/2 years ago. He is on plavix and 2 other hearmeds plus baby aspirin. He has had a chest xray recently that was negative. Any thoughts of what would cause this??

doctor1 MD

I am a 44 year old female. 5'2 about 144 pounds (yes..I know I'm overweight). I have a history of heart problems. I had a stent put in 2 years ago. I take Asprin, Metoprolol, Plavix and Crestor. I do not have high blood pressure. It tends to run on the low side. For the past few days I have had a burning/cramping pain in my upper abdomen. Seems to get worse when I eat or drink. Now I feel like food is stuck in my esophagus. I am totally uncomfortable!

doctor1 MD

I had three stints installed a year ago. When can I stop taking plavix .